Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weights in codes and genus 2 curves

Authors: Gary McGuire and José Felipe Voloch
Journal: Proc. Amer. Math. Soc. 133 (2005), 2429-2437
MSC (2000): Primary 94B15, 11G20
Published electronically: March 15, 2005
MathSciNet review: 2138886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss a class of binary cyclic codes and their dual codes. The minimum distance is determined using algebraic geometry and an application of Weil’s theorem. We relate each weight appearing in the dual codes to the number of rational points on a genus 2 curve of 2-rank 1 over a finite field of characteristic 2. The possible values for the number of points on a curve of genus 2 and 2-rank 1 are determined, thus determining the weights in the dual codes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 94B15, 11G20

Retrieve articles in all journals with MSC (2000): 94B15, 11G20

Additional Information

Gary McGuire
Affiliation: Department of Mathematics, National University of Ireland, Maynooth, Co. Kildare, Ireland

José Felipe Voloch
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
MR Author ID: 179265
ORCID: 0000-0003-1669-9306

Received by editor(s): May 19, 2003
Received by editor(s) in revised form: February 6, 2004
Published electronically: March 15, 2005
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.